Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 313, NWS Lubbock, TX

June 25, 2019Briscoe County, Hall County, Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2019, 7:13 PM CDT for Briscoe County, Hall County, Swisher County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 7:13 PM CDT (00:13 UTC)
Expired
Jun 25, 2019, 8:15 PM CDT
In force
62 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Briscoe County, TX, Hall County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:45 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 25, 6:45 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
645 PM CDT Tue Jun 25 2019

.AVIATION...
A large severe thunderstorm complex was moving south-southeast out
of the southern Texas Panhandle early this evening, and looks
likely to impact KCDS during the next few hours with potential for
thunderstorm. Will update the KCDS TAF when it becomes more clear
of timing and full impacts. Otherwise, an outflow boundary was
also on the verge of passing KPVW with temporary gusty winds while
storm activity may edge nearby but likely remaining just east.
KLBB at the moment is least likely to be impacted by thunderstorms
any longer this evening and all mention has been removed. VFR
otherwise and quiet with low level south-southeast flow continuing
as upper ridge gradually builds over the next 24 hours. RMcQueen

&&

.PREV DISCUSSION... /issued 251 PM CDT Tue Jun 25 2019/

DISCUSSION...
The main concern is on thunderstorm chances in the near term. Strong
heating has resulted in afternoon temperatures soaring into the
upper 80s to middle 90s at 1930Z, with the hottest temperatures
generally in the drier air across the western South Plains.
Dewpoints have mixed into the 30s and 40s at most spots west of the
I-27/US-87 Corridor, while they were holding in the 50s to middle
60s over the eastern South Plains into the Rolling Plains. The deep
mixing was resulting in an expanding high-based cumulus field out
near the TX/NM line which could foreshadow isolated high-based
storms that would yield little rainfall but strong downburst winds.
The more robust convection may unfold near the diffuse dryline
across the central South Plains, though convergence along the
dryline is pretty weak which does draw into question how much
deep moist convection will ultimately develop. Most NWP has
backed off on overall storm coverage, but does still show isolated
to widely scattered storms form through the late afternoon and
early evening hours. What storms do form will encounter slightly
less instability and wind shear than yesterday, but still enough
to support a risk of strong to severe activity. In the drier air
across the western counties, downburst winds will be the greatest
threat, while large hail will also be a concern for storms that
can ingest the better moisture/instability air across the central
and eastern counties. This activity will propagate generally
eastward and southeastward this evening, but could hang on well
into the evening as a modest southerly LLJ feeds into any storms.

Storm chances will trend downward after this afternoon/evening as
sub-tropical ridging gradually builds over the region, downstream of
a closer upper low easing into the Pacific Northwest. We could
occasionally see storms that develop over the higher terrain of New
Mexico, as well as a surface trough over their eastern plains, drift
toward or into our far northwestern CWA during the late
afternoon/evening hours through the end of the week. Otherwise, most
of the area will be dry as temperatures trend upward a touch,
slightly above late June averages.

The upper ridge is forecast to eventually retrograde toward the
Four Corners by early next week. This will allow a weakness aloft
(inverted trough) to spread westward across Texas. At a minimum,
this will provide slight cooling while also possibly edging the
rain chances upward.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/05
Hazardous weather outlook, Jun 25, 11:29 AM CDT, 7 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1129 AM CDT Tue Jun 25 2019

TXZ021>044-260430-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1129 AM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible this
afternoon and evening over the entire area. Damaging wind gusts
to 70 mph, hail to the size of golf balls and locally heavy
rainfall will be the primary threats with the more intense
storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The chances of thunderstorm and hazardous weather will be lower
and will be mostly limited to the southwest Texas Panhandle and
northwest South Plains during the late afternoon or evening hours.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:14 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher61 min
Jun 25, 8:39 PM CDTAreal Flood AdvisoryLUBBriscoe, Swisher107 min
Jun 25, 9:15 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.